Miller fisher variant of guillain-barre syndrome requiring a cardiac pacemaker in a patient on tacrolimus after liver transplantation.
Autor(es): Kaushik Prashant,Cohen Ari J.; Zuckerman Steven J.; Vatsavai Sundararama R.; Pepper Jeremy S.; Banda Venkatramana R.; Eason James D.; Loss George E.; Kaushik Richa
Resumo: To report a case of Miller Fisher syndrome (MFS), a variant of Guillain-Barre syndrome (GBS) necessitating the placement of a permanent cardiac pacemaker in a patient on tacrolimus after a cadaveric orthotopic liver transplantation. A 46-year-old African American male, who had been receiving tacrolimus 4 mg/day orally for the preceding 6 months, developed a Miller Fisher variant of GBS (severe ataxia, ophthalmoplegia, areflexia). He developed symptomatic sinus pauses requiring a cardiac pacemaker. He improved substantially after cessation of tacrolimus and initiation of intravenous immunoglobulin therapy. The patient was not rechallenged with tacrolimus due to the clinical/ethical gravity of this probable adverse effect. Although different types of neuropathies have been reported with the use of tacrolimus, to the best of our knowledge, this is the first case report of a Miller Fisher variant of GBS severe enough to cause dysautonomia requiring a cardiac pacemaker associated with the use of this drug. Causality assessment using the Naranjo probability scale revealed the adverse drug event was probable. Tacrolimus was probably associated with a Miller Fisher variant of GBS necessitating the placement of a permanent cardiac pacemaker in this patient. MFS needs to be considered a potentially life-threatening adverse effect of tacrolimus therapy.
Imprenta: The Annals of Pharmacotherapy, v. 39, n. 6, p. 1124-1127, 2005
Identificador do objeto digital: 10.1345/aph.1E676
Descritores: Guillain-Barre Syndrome - Pathogenesis ; Guillain-Barre Syndrome - Proteins ; Guillain-Barre Syndrome - Antibodies ; Guillain-Barre Syndrome - Immunology
Data de publicação: 2005